MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Iritis (1940); Irritation (1941); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.The lens remains implanted, therefore not explanted.(b)(4).Device evaluation: the product testing could not be performed as the lens was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specifications.A search in complaint history revealed no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported a patient that was implanted with a zlb00 (28.0 diopter) intraocular lens (iol) ended up 20/70 uncorrected for distance.The patient¿s refractive error is minimal (+0.50 -1.00 x095) which gets him to 20/40 with difficulty.That the patient¿s spherical equivalent is plano which does not explain the 20/70 vision and neither does the macula.The patient¿s pre-op bcva (best corrected visual acuity) was 20/40.The doctor reported that the patient had very mild iritis and although the cornea was fine and clear, the patient was 20/70 uncorrected and was not seeing well at the 1-month visit.She stated that the patient has improved when was seen again about 2 weeks ago, that the patient had some eye irritation/post-op inflammation, but the vision has improved to 20/40.It was indicated that the patient has the same lens in the other eye that was put in by another surgeon some time ago.It was reported that there were no complications, medical or surgical intervention or injury during the implant, that iris hooks were used to achieve dilation without complication.No loss of 2 or more lines of best corrected visual acuity (bcva) was reported and it was confirmed that the patient is able to do his daily life activities.The iol remains implanted and the doctor has no plan to explant the lens and the physician has been monitoring the patient.Additional information provided by the doctor indicated that the patient was seen on (b)(6) 2018.It was reported that the patient is almost now pom#4 after the lens implant and is still with uncorrected visual acuity (ucva) of 20/80 and bcva 20/60 (pre-op bcva was 20/40).The doctor checked patient¿s topo, oct mac, endothelial cell count and still cannot find an etiology for the patient¿s loss in bcva following surgery.It was reported that the patient does have about 1.25d of fairly regular corneal cylinder but still cannot do better than 20/60 when refracted.The patient¿s pre-op corneal cylinder measured anywhere between 0.5d to 1.00d depending on the machine being used (iol master vs ar).It was noted that the patient is dry, but not 20/60 dry.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8205243
Report Number9614546-2018-01218
Device Sequence Number1624547
Product Code MFK
UDI-Device Identifier05050474560833
UDI-Public(01)05050474560833(17)190331
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0280
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date12/29/2018
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005